Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 13, 2011, 4:34 PM CDT for Christian County, Stone County, Missouri. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2011, 4:34 PM CDT (21:34 UTC)
- Expired
- Mar 13, 2011, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 4:43 PM CDT | HAIL 0.5 | Billings, MO | |
| Mar 13, 4:43 PM CDT | HAIL 0.88 | Clever, MO | |
| Mar 13, 5:00 PM CDT | HAIL 1 | 1 Nnw Boaz, MO | |
| Mar 13, 5:12 PM CDT | HAIL 0.75 | 2 E Nixa, MO | |
| Mar 13, 5:13 PM CDT | HAIL 0.75 | Nixa, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS53 KSGF 132134
SVRSGF
MOC043-209-132215-
/O.NEW.KSGF.SV.W.0015.110313T2134Z-110313T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SUN MAR 13 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 515 PM CDT.
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF HURLEY...OR 9 MILES EAST
OF AURORA...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE BILLINGS...BOAZ...CHESTNUTRIDGE...
CLEVER...CRANE...EXTREME SOUTHERN SPRINGFIELD...FREMONT HILLS...
HIGHLANDVILLE...HURLEY...NIXA...PONCE DE LEON...SELMORE AND
SPOKANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3689 9363 3710 9362 3710 9335 3709 9322
3681 9322 3681 9331 3680 9333
TIME...MOT...LOC 2135Z 271DEG 32KT 3698 9355
WIND...HAIL <50MPH 1.00IN
$$
CRAMER2 follow-up statements
235
WWUS53 KSGF 132152
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT SUN MAR 13 2011
MOC043-209-132215-
/O.CON.KSGF.SV.W.0015.000000T0000Z-110313T2215Z/
STONE MO-CHRISTIAN MO-
452 PM CDT SUN MAR 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WESTERN CHRISTIAN AND NORTHEASTERN STONE COUNTIES...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BOAZ...OR 7 MILES WEST OF NIXA...
MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.
LOCATIONS IMPACTED INCLUDE BOAZ...CLEVER...EXTREME SOUTHERN
SPRINGFIELD...FREMONT HILLS...HIGHLANDVILLE...NIXA AND SELMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3691 9340 3694 9352 3706 9349 3710 9335
3709 9322 3689 9322 3689 9331
TIME...MOT...LOC 2153Z 269DEG 32KT 3701 9336
WIND...HAIL <50MPH 1.00IN
$$
CRAMER661
WWUS53 KSGF 132205
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT SUN MAR 13 2011
MOC209-132215-
/O.CAN.KSGF.SV.W.0015.000000T0000Z-110313T2215Z/
STONE MO-
505 PM CDT SUN MAR 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY IS
CANCELLED...
&&
LAT...LON 3696 9332 3700 9337 3702 9343 3708 9337
3709 9322 3696 9323
TIME...MOT...LOC 2205Z 268DEG 27KT 3702 9328
$$
MOC043-132215-
/O.CON.KSGF.SV.W.0015.000000T0000Z-110313T2215Z/
CHRISTIAN MO-
505 PM CDT SUN MAR 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL CHRISTIAN COUNTY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR NIXA...MOVING EAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE BOAZ...EXTREME SOUTHEASTERN SPRINGFIELD...
FREMONT HILLS...NIXA AND SELMORE.
SEVERAL AREAS WITHIN AND NEAR NIXA WILL LIKELY EXPERIENCE PENNY TO
QUARTER SIZE HAIL OVER THE NEXT FEW MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3696 9332 3700 9337 3702 9343 3708 9337
3709 9322 3696 9323
TIME...MOT...LOC 2205Z 268DEG 27KT 3702 9328
WIND...HAIL <50MPH 1.00IN
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:36 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 13, 2:36 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT SUN MAR 13 2011 .DISCUSSION... COMPLEX STORM SYSTEM TAKING AIM AT THE FORECAST AREA TONIGHT AND MONDAY...WITH A VARIETY OF WEATHER INCLUDING THUNDERSTORMS AND SNOWFALL. CURRENTLY...WATER VAPOR IMAGERY SHOWS A DEEPENING SHORTWAVE TROUGH LOCATED ACROSS THE ROCKIES WITH NEARLY STATIONARY BOUNDARY LOCATED FROM CENTRAL OKLAHOMA THROUGH CENTRAL ARKANSAS. SCATTERED CONVECTION INCLUDING SOME SMALL HAIL HAS RECENTLY DEVELOPED IN AN AREA OF 60KT 0-6KM BULK SHEAR AND THE NORTHERN EDGE OF LOW LEVEL MOISTURE TRANSPORT AND ISENTROPIC ASCENT. FOR TONIGHT AND MONDAY...ISENTROPIC LIFT WILL CONTINUE TO INCREASE THIS EVENING INTO THE OVERNIGHT HOURS WITH NEARLY 100 POPS GOING AND ISOLATED THUNDERSTORMS WITH SOME ELEVATED INSTABILITY. SURFACE LOW PRESSURE DEVELOPING ALONG THE FRONT IS EXPECTED TO TRACK EAST ACROSS CENTRAL ARKANSAS BEFORE BECOMING VERTICALLY STACKED AND THEN LIFTING NORTHEAST INTO THE OHIO VALLEY ON TUESDAY. COLD CORE WITH THIS SYSTEM WILL LIKELY TRACK INTO WEST CENTRAL MISSOURI AND OVER THE NORTHWEST HALF OF THE FORECAST AREA ON MONDAY AND THE CLOSED UPPER LOW TRACKS EAST ACROSS THE FORECAST AREA. LATEST MODEL RUNS IN BETTER AGREEMENT THAN THE PAST FEW DAYS AND HAVE TRENDED COLDER WITH THE OVERALL SYSTEM WHICH IS LEADING TO A CHANGE IN PRECIPITATION TYPES IN THE FORECAST. VERY DIFFICULT TO FORECAST SNOW AMOUNTS IN THIS TYPE OF SITUATION WITH THE POTENTIAL OF QUICK BURSTS OF HEAVY SNOW NOT OUT OF THE QUESTION...BUT THERMAL PROFILES WHICH WOULD INDICATED QUITE A BIT OF MELTING...IN FACT DO NOT HAVE SURFACE TEMPERATURES DROPPING BELOW FREEZING. AND THE MAJORITY OF THE SNOW WILL OCCUR DURING THE DAYLIGHT HOURS MONDAY. FOR NOW WILL GO WITH AMOUNTS FROM AROUND A TRACE ALONG THE INTERSTATE 44 CORRIDOR TO AROUND AN INCH IN CENTRAL MISSOURI. MUCH OF THE ACCUMULATING SNOW WILL OCCUR ON GRASSY AREAS AND AM NOT EXPECTING ADVISORY AT THIS TIME. HAVE TRIMMED BACK TEMPERATURES ON MONDAY. WITH CLOUD COVER/PRECIPITATION LIKELY NOT GOING TO SEE MUCH OF A TEMPERATURE RISE DURING THE DAY. PRECIPITATION WILL LIKELY HOLD ON UNTIL THE EARLY EVENING IN THE EASTERN COUNTIES OF THE FORECAST AREA HOWEVER EXPECTING THE LOW CLOUD COVER TO PERSIST THROUGH MUCH OF THE NIGHT MONDAY NIGHT. WILL START TO SEE A WARMUP BY TUESDAY WITH A CLEARING SKY WITH MORE SIGNIFICANT WARMING BY WEDNESDAY AND THURSDAY WITH HIGHS EVENTUALLY REACHING THE LOW TO MID 70S AS UPPER LEVEL RIDGE DEVELOPS AND FAIRLY STRONG LOW LEVEL SOUTHERLY WINDS. FRONTAL SYSTEM WILL SLOWLY TRACK SOUTH INTO THE REGION BY LATE IN THE WEEK INTO THE WEEKEND AND WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL NEED TO MONITOR FOR DETERIORATING FLIGHT CONDITIONS THROUGH THE NEXT 24 HOURS. SHOWERS WERE DEVELOPING OVER FAR SOUTHWEST MISSOURI THIS AFTERNOON...WHICH WILL CONTINUE TO SPREAD NORTHEAST WITH TIME. THESE SHOWERS WILL AFFECT THE SPRINGFIELD...BRANSON...AND JOPLIN AIRPORTS STARTING THIS AFTERNOON...AND PERSISTING ON AND OFF THROUGH THE ENTIRE EVENING AND OVERNIGHT PERIOD. CEILINGS WILL EVENTUALLY FALL BELOW VFR STATUS AROUND OR JUST PRIOR TO MIDNIGHT...WHILE VISIBILITIES ALSO LOWER DUE TO RAIN. THIS RAIN WILL BE SOMEWHAT PROLONGED...WHICH COULD CONTINUE THROUGH TOMORROW EARLY AFTERNOON. THE REASON FOR THE LOWERING IN FLIGHT CONDITIONS WILL OCCUR IN RESPONSE TO THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE. SURFACE WINDS WILL PRIMARILY REMAIN FROM THE EAST OR NORTHEAST THROUGH THE ENTIRE TAF CYCLE. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 13, 12:57 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN MAR 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SUN MAR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED SNOW RISK. DISCUSSION... AN UPPER LEVEL WAVE WILL APPROACH THE REGION TODAY AND TONIGHT...RESULTING IN AN INCREASE IN SHOWER AND ISOLATED THUNDERSTORM ACTIVITY. NO SEVERE WEATHER IS EXPECTED. PRECIPITATION MAY BEGIN TO CHANGE TO A MIXTURE OF RAIN AND SNOW LATE TONIGHT ACROSS CENTRAL AND WEST CENTRAL MISSOURI AS THE UPPER LEVEL SYSTEM BEGINS TO MOVE IN. THE CHANCE OF SNOW WILL CONTINUE INTO MONDAY MAINLY NORTH OF THE INTERSTATE 44 CORRIDOR. LESS THAN AN INCH OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIX OF RAIN AND SNOW WILL PERSIST INTO MONDAY ACROSS THE AREA WITH ACCUMULATIONS OF AN INCH OR LESS MAINLY CONFINED TO AREAS NORTH OF THE INTERSTATE 44 CORRIDOR. WHILE SIGNIFICANT WINTRY ACCUMULATIONS ARE NOT CURRENTLY FORECAST...THOSE WITH TRAVEL INTERESTED ACROSS THE OUTLOOK AREA SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR POTENTIAL WINTRY ACCUMULATIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY THROUGH SATURDAY OVER AT LEAST A PORTION OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Mar 13, 2:46 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 246 PM CDT SUN MAR 13 2011 MOZ088-093-132015- JASPER MO-NEWTON MO- 246 PM CDT SUN MAR 13 2011 ...SIGNIFICANT WEATHER ALERT FOR JASPER AND NORTHERN NEWTON COUNTIES UNTIL 315 PM CDT... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF IRON GATES...OR NEAR GALENA...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THERE IS ALSO FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...CARTERVILLE...CARTHAGE... DIAMOND...DUENWEG...DUQUESNE...IRON GATES...JOPLIN...LEAWOOD... ORONOGO...SAGINAW...SARCOXIE...SHOAL CREEK DRIVE...SILVER CREEK AND WEBB CITY. INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31 WILL ALSO BE IMPACTED BY THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. CRAMER
Local storm report, Mar 13, 3:09 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT SUN MAR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 SE JOPLIN 37.03N 94.45W
03/13/2011 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
DCRAMERLocal storm report, Mar 13, 3:45 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT SUN MAR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 1 W SARCOXIE 37.07N 94.13W
03/13/2011 E0.75 INCH JASPER MO PUBLIC
&&
JCOLUCCILocal storm report, Mar 13, 3:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT SUN MAR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 NW SARCOXIE 37.09N 94.14W
03/13/2011 E0.88 INCH JASPER MO LAW ENFORCEMENT
&&
JCOLUCCILocal storm report, Mar 13, 4:04 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT SUN MAR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 WNW SARCOXIE 37.08N 94.17W
03/13/2011 E0.88 INCH JASPER MO LAW ENFORCEMENT
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| Mar 13, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 66 min |
| Mar 13, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.